MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 18GX10CM

ARGON MEDICAL DEVICES BIOPINCE FULL CORE BIOPSY INSTRUMENT 18GX10CM
Model Number 360-1080-01
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample has been returned for evaluation.A follow-up report will be submitted once the investigation has been completed.Placeholder.
 
Event or Problem Description
I was to perform a ct guided lung biopsy to diagnose what was assumed to be a lung cancer.After placement of a coaxial needle into the nodule, the first two biopince needles yielded no sample (these are the needles that have been returned).This lead to a delay in the procedure during which the patient developed a pneumothorax (collapsed lung) and the coaxial needle position was lost.Although a collapsed lung is a recognized complication, the delay in the procedure due to equipment failure is likely to have significantly worsened this situation.Although we attempted a third sample with another needle which did provide a sample, by this point coaxial needle position had been lost and the sample was negative for cancer (due to incorrect needle position).The patient also needed admitted to hospital for several days rather than be discharged that afternoon.In summary, biopsy needle failure x2 is likely to have been a significant contributor to lung collapse development and non-diagnostic sample given the time delay introduced.
 
Event or Problem Description
Follow up.
 
Additional Manufacturer Narrative
H3 other text: placeholder.

Brand Name
BIOPINCE FULL CORE BIOPSY INSTRUMENT 18GX10CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX
MDR Report Key11572532
Report Number1625425-2021-00884
Device Sequence Number4010050
Product Code KNW
UDI-Device Identifier00886333004379
UDI-Public00886333004379
Combination Product (Y/N)N
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model Number360-1080-01
Device Catalogue Number360-1080-01
Device Lot Number11343087
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;